Product InformationRegistration Status: Active
AXCEL DEXCHLORPHENIRAMINE FORTE SYRUP 2mg/5ml is approved to be sold in Singapore with effective from 1998-11-12. It is marketed by KOTRA PHARMA MARKETING, with the registration number of SIN10542P.
This product contains Dexchlorpheniramine 2mg/5ml in the form of SYRUP. It is approved for ORAL use.
This product is manufactured by KOTRA PHARMA (M) SDN BHD in MALAYSIA.
It is a Pharmacy Only Medicine that can be obtained from a pharmacist at a retail pharmacy.
Dexchlorpheniramine is the S-enantiomer of chlorpheniramine which is a 1st generation anti-histamine. Dexchlorpheniramine has more pharmacological activity than the R and so is more potent than the racemic mixture.
Dexchlorpheniramine can be used in the treatment of perennial and seasonal allergic rhinitis, vasomotor rhiniti, allergic conjunctivitis due to inhalant allergens and foods, mild uncomplicated allergic skin manifestations of urticaria and angioedema, amelioration of allergic reactions to blood or plasma, and dermographism.
Mechanism of Action
Competes with histamine for H1-receptor sites on effector cells in the gastrointestinal tract, blood vessels, and respiratory tract. Dexchlorpheniramine is the predominant active isomer of chlorpheniramine and is approximately twice as active as the racemic compound.
- Oral bioavailability in rats 40.5%
- Hepatic metabolism. Major metabolism by CYP 2D6 and minor metabolism by 3A4, 2C11 and 2B1.
Central nervous system depression
Dexchlorpheniramine maleate | Dexchlorpheniramine maleate |
Source of information: Drugbank (External Link). Last updated on: 3rd July 18. *Trade Name used in the content below may not be the same as the HSA-registered product.